I've booked an appointment with the GP using the wonders of e-booking. I was surprised how few appointments were available over a seven day period. Maybe they ration them. But it meant I could book several days ahead - quite neat.
I took my first montelukast today for several days. My innards had stabilised after several days of eating fish and almost zero-salicylate food. But my skin was getting quite itchy, with clusters of red spots in several places. One of the side-effects of the pill is supposed to be gastro-intestinal problems. That surprised me because at first it seemed to help prevent these problems. Now everything seems out of kilter - take the pill and my tummy gets upset. Don't take the pill and the skin flares up. And dietary management doesn't seem enough.
The general belief is that you're supposed to desensitise against allergy. Avoid the trouble for a while and the immune reactions go away. Well this is not a proper allergy. Sometimes I tell people I have a metabolic syndrome - that's what it is, a malfunction of the metabolism.
Even worse is when you discover diseases in which the allergy gets progressively worse - and they seem too close to home. Samter's Triad is one. Then there's Churg-Strauss Syndrome. I came across it as a rare side-effect of montelukast. Except it may not be a side-effect. Equally possible is that the pill has been given to people who go on to get this disease. It starts with sinusitis and other allergies and then develops to asthma followed by various kinds of organ failure. Except that some people, such as musician Ben Watts, never actually develop asthma.
I was reading about this the other day and got quite depressed. Maybe I'll go back to anti-histamines.